MAUDE Adverse Event Report: BECTON DICKINSON CONNECTOR LUER LOCK C35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON CONNECTOR LUER LOCK C35; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515200
Medical Device Problem Codes Contamination (1120); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
We have experienced flakes of plastic coming off the phaseal luer lock connector (c35) twice already.The second time was with lot 2305211.These pieces of plastic get into our infusion bags during cytostatic preparation which can be very dangerous for the patient.Now we have solved this problem by "fishing out" the piece of plastic and collecting it in a syringe.In attachment you can find the pictures.
 
Additional Manufacturer Narrative
(b)(6): initial mdr submission.A follow up mdr will be submitted if additional information becomes available.Patient problem code: f26 ¿ no health consequences or impact.Device problem code: a180104 - device contamination with chemical or other material.
 
Event or Problem Description
No additional information we have experienced flakes of plastic coming off the phaseal luer lock connector (c35) twice already.The second time was with lot 2305211.These pieces of plastic get into our infusion bags during cytostatic preparation which can be very dangerous for the patient.Now we have solved this problem by "fishing out" the piece of plastic and collecting it in a syringe.In attachment you can find the pictures.
 
Additional Manufacturer Narrative
Pr (b)(4) - follow up mdr for correction.D4: there were two events with one known lot number and one unknown lot number.The initial mdr was submitted with the lot information as only "unknown".The known lot number has been added.
 
Event or Problem Description
We have experienced flakes of plastic coming off the phaseal luer lock connector (c35) twice already.The second time was with lot 2305211.These pieces of plastic get into our infusion bags during cytostatic preparation which can be very dangerous for the patient.Now we have solved this problem by "fishing out" the piece of plastic and collecting it in a syringe.In attachment you can find the pictures.Per customer response: i myself was only present at the second incident.At the first incident, my colleagues did not quite know where the piece of plastic came from and had a suspicion that it was from the iv bag.Nothing of material was kept at that time, other than the lot number of the iv bag.Because the second incident had occurred with a different infusion bag lot number, we examined all the material and eventually found that the piece of plastic had come off the connector piece.
 
Additional Manufacturer Narrative
R 9219466 follow up mdr for device evaluation: both photos and the physical sample were provided to our quality team for investigation.Through visual inspection, plastic particles were observed on the connector luer and within the syringe.After proper decontamination, characterization testing was performed on the particle removed from the syringe and found it was consistent with the plastic flashes from the luer of the connector.A device history review was performed for the reported lot 2305211, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.Product undergoes visual and functional evaluations according to procedure, no issues during manufacturing related to this issue were identified during production of lot 2305011.As the first lot involved was unknown, a device history review could not be performed.While we could not identify a specific cause, it is possible it occurred during the molding process.The appropriate personnel have been notified of this incident.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
CONNECTOR LUER LOCK C35
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18154978
Report Number3003152976-2023-00503
Device Sequence Number6588548
Product Code ONB
UDI-Device Identifier00382905152009
UDI-Public(01)00382905152009
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515200
Device Lot Number2305211
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by Manufacturer11/09/2023
01/31/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date11/17/2023
02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown